Epidural shots in lower back

Patient : Can someone get kidney failure from getting epidural shots in lower back every 3 weeks for 2 years?
Doctor :   Thank you for your question. If your epidural shots were steroid epidural injections then the answer is yes. There is a rare risk of developing kidney failure from repeated steroid epidural shots to the lower back. The reason for this is due to the side effects of prolonged use of steroid basted anti-inflammatory medications. Thank you for choosing AskTheDoctor.com

Related Q&A

Q: I have pain in my shins after being on my feet for a while. The orthopedist thought it was sciatica, but my primary d...

Q: Is upper back pain normal with strept throat ?

Q: I have had a two level Spinal Fusion but the surgery has not worked or helped with my pain levels which have increase...

Q: Chronic lower back pain a right shoulder stuffiness

Q: I had an MRI for some back problems but it came back with this: "Small 1.3 cm lesion in the prepontine cistern, ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews